Alert archive / Mississippi / Tornado Warnings in 2011
Tornado Warning 31, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Mar 29, 2011, 9:41 PM CDT for Simpson County, Mississippi. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2011, 9:41 PM CDT (02:41 UTC)
- Expired
- Mar 29, 2011, 10:11 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 39 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 9:41 PM CDT | HAIL 1.75 | 4 S Whites, MS | QUARTER TO GOLF BALL HAIL ACCUMULATED 4 INCHES DEEP WITH OTHER AREAS HAVING HAIL GATHERED UP TO 1 FT DEEP. THIS HAIL STRIPPED THE LEAVES FROM TREES AND CAUSED DAMAGE TO SIDING AS IT WAS WIND DRIVEN BY 100-110 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 3:17 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
937 WFUS54 KJAN 300241 TORJAN MSC127-300345- /O.NEW.KJAN.TO.W.0031.110330T0241Z-110330T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 941 PM CDT TUE MAR 29 2011 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... SIMPSON COUNTY IN CENTRAL MISSISSIPPI... THIS INCLUDES THE CITIES OF...PINOLA...MENDENHALL...MAGEE... * UNTIL 1045 PM CDT * AT 941 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HARRISVILLE MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION...SANATORIUM AND MARTINVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. && LAT...LON 3186 9012 3205 9021 3205 8966 3184 8966 TIME...MOT...LOC 0241Z 283DEG 22KT 3199 9013 $$ AEG
2 follow-up statements
681 WWUS54 KJAN 300253 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 953 PM CDT TUE MAR 29 2011 MSC127-300345- /O.CON.KJAN.TO.W.0031.000000T0000Z-110330T0345Z/ SIMPSON MS- 953 PM CDT TUE MAR 29 2011 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR SIMPSON COUNTY... AT 953 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS SEVERE STORMS WAS LOCATED NEAR HARRISVILLE MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRAXTON...PINOLA...D'LO...MENDENHALL...SANATORIUM...MARTINVILLE AND MAGEE PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR SOUTHERN MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN MISSISSIPPI. && LAT...LON 3186 9012 3205 9021 3205 8966 3184 8966 TIME...MOT...LOC 0253Z 281DEG 26KT 3194 9003 $$ AEG
550 WWUS54 KJAN 300311 RRA SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1011 PM CDT TUE MAR 29 2011 MSC127-300321- /O.CAN.KJAN.TO.W.0031.000000T0000Z-110330T0345Z/ SIMPSON MS- 1011 PM CDT TUE MAR 29 2011 ...THE TORNADO WARNING FOR SIMPSON COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR SOUTHERN MISSISSIPPI. LAT...LON 3186 9012 3205 9021 3205 8966 3184 8966 TIME...MOT...LOC 0311Z 281DEG 26KT 3191 8988 $$ AEG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 29, 9:35 PM CDT, 6 minutes earlier.
Area forecast discussion, Mar 29, 9:35 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
935 PM CDT TUE MAR 29 2011
.DISCUSSION...WIDESPREAD CONVECTION IS ONGOING ACROSS THE FORECAST
AREA THIS EVENING AS A SERIES OF SUBTLE UPPER LEVEL DISTURBANCES
SHIFT EAST ACROSS THE CWA...AHEAD OF A STRONGER SHORTWAVE ALSO
WORKING ITS WAY EAST ACROSS THE CENTRAL PLAINS AND INTO THE
MID-MISSISSIPPI RIVER VALLEY. THROUGH THE REMAINDER OF THE EVENING
AND INTO TONIGHT...THESE DISTURBANCES...COUPLED WITH A FAIRLY MOIST
AIRMASS...MODEST DEEP WIND SHEAR...ELEVATED INSTABILITY...AND STEEP
LAPSE RATES ALL AIDED IN THE CONTINUATION OF THE DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA. THE PRIMARY
HAZARD WITH STORMS THAT DEVELOP WILL BE LARGE HAIL...WITH DAMAGING
WINDS BEING A SECONDARY CONCERN. ALSO...THE POTENTIAL FOR A TORNADO
OR TWO AT THE MOMENT CAN'T BE RULED OUT ACROSS MY SOUTH GIVEN
CONVECTION THERE COULD BECOME ROOTED AT THE SURFACE AS A WARM FRONT
SITS VERY NEAR THAT AREA. AS A RESULT...IT'S LIKELY THAT THE CURRENT
TORNADO WATCH THERE...SET TO EXPIRE AT 10 PM...COULD BE EXTENDED FOR
AT LEAST A PORTION OF MY SOUTHERN ZONES.
THE POTENTIAL FOR HEAVY DOWNPOURS LEADING TO FLASH FLOODING IS ALSO
POSSIBLE...AND IS OCCURRING IN SOME LOCATIONS. 1-3 INCHES OF RAIN
IS CURRENTLY FALLING WITH A GOOD BIT OF THIS CONVECTION. GIVEN HOW
DEEPLY MOIST OUR AIRMASS CURRENTLY IS...THE EXPECTED REDEVELOPMENT
OF CONVECTION THROUGH THE NIGHT UNTIL THE COLD FRONT PUSHES THROUGH
EARLY WEDNESDAY MORNING...AND THAT TRAINING OF STORMS IS
OCCURRING...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM
WEDNESDAY AND HAS BEEN EXTENDED FURTHER NORTH.
GRIDS AND ZONES ARE SHIPPING. /19/
&&
.PREV DISCUSSION... /ISSUED 430 PM CDT TUE MAR 29 2011/
..HEAVY RAINS RETURNING TO SOUTH MISSISSIPPI TONIGHT ALONG WITH THE
CHANCE OF A FEW SEVERE STORMS...
SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...OVERALL COOLER THAN
NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH THE SHORT TERM
WITH A SERIES OF SHORTWAVES BRINGING CHANCES OF RAIN...GREATEST RAIN
CHANCES WILL OCCUR TONIGHT ALONG WITH THE POTENTIAL FOR SEVERE
STORMS.
WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS A NORTHERN STREAM SHORTWAVE
OVER THE CENTRAL PLAINS AND A COUPLE SUBTLE SOUTHERN STREAM SHORT
WAVES EMANATING OUT OF THE BAJA REGION ACROSS THE SOUTHERN PLAINS.
THESE FEATURES WILL MOVE OVER OUR REGION TONIGHT AND COMBINE WITH A
WARM FRONT TRYING TO LIFT NORTH FROM THE GULF COAST FOR A ROUND OF
POTENTIALLY SEVERE STORMS AND HEAVY RAINFALL ACROSS OUR AREA SOUTH
OF INTERSTATE 20...WHILE A FEW ELEVATED THUNDERSTORMS WITH QUARTER
SIZE HAIL STILL POSSIBLE NORTH OF INTERSTATE 20. THERE STILL REMAINS
CONSIDERABLE UNCERTAINTY IN THE MODELS AS TO HOW FAR NORTH THE WARM
FRONT WILL GET AS WELL AS PLACEMENT OF PCPN MAXES. THE MORNING JAN
SOUNDING SHOWED A DECENT CAP AND WITH THE EXTENSIVE CLOUD COVER THE
WARM UP TODAY HAS BEEN SLOW. SURFACE ANALYSIS STILL HAS THE WARM
FRONT WITH MID 60 DEW POINTS SOUTH OF OUR CWA AT MID AFTERNOON NEAR
THE INTERSTATE 10 CORRIDOR. REGIONAL RADARS WERE STARTING TO SHOW
CONVECTION FIRING ALONG THE WARM FRONT AND THIS ACTIVITY IS EXPECTED
TO SLOWLY MOVE NORTH INTO OUR SOUTHERN ZONES. A TORNADO WATCH HAS
BEEN ISSUED FOR PORTIONS OF OUR AREA SOUTH OF INTERSTATE 20 UNTIL 10
PM. AS WE GET INTO THE EVENING THE NORTHERN STREAM SHORTWAVE IS
EXPECTED TO HELP CONVECTION INCREASE ACROSS THE NORTHERN PORTIONS OF
OUR AREA WHILE ACTIVITY INCREASES ACROSS THE SOUTH ESPECIALLY IN
VICINITY OF THE WARM FRONT. A SURFACE LOW IS EXPECTED TO DEVELOP
THIS EVENING OVER SOUTHERN LOUISIANA AND MOVE TO THE EAST NORTHEAST
ACROSS OUR CWA EVENTUALLY DRAGGING A COLD FRONT EAST OF OUR CWA BY
NOON MONDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS OUR
SOUTH TONIGHT. THE ECMWF HAS CONSISTENTLY POINTED TO AN AREA JUST
SOUTH OF OUR CWA BUT OTHER MODELS SUGGEST THE POTENTIAL FOR TWO TO
FOUR INCHES IN A SHORT TIME FARTHER NORTH ACROSS OUR SOUTHEAST. WE
WL CONTINUE OUR FLASH FLOOD WATCH FOR TONIGHT ACROSS THE SOUTHEAST.
BY WEDNESDAY MORNING THE COLD FRONT WILL BE PUSHING EAST OF THE AREA
AND THE RAINFALL WILL BE TAPERING OFF. SURFACE HIGH PRESSURE WILL
BUILD BACK INTO THE REGION FROM THE NORTH. COOLER THAN NORMAL
TEMPERATURES ARE EXPECTED. ANOTHER NORTHERN STREAM SHORTWAVE WILL
SWING ACROSS OUR CWA WEDNESDAY NIGHT AND BRING A CHANCE OF LIGHT
RAIN. THE CHANCE FOR RAIN WILL END BY THURSDAY MORNING BUT YET
ANOTHER NORTHERN STREAM DISTURBANCE WILL BRING A CHANCE OF RAIN TO
THE NORTHERN PORTIONS OF THE CWA BY THURSDAY NIGHT. /22/
LONG TERM...THE FORECAST FOR THIS WEEKEND REMAINS QUITE UNCERTAIN
WITH A MULTITUDE OF SOLUTIONS AVAILABLE FROM THE GFS/ECMWF/GEM.
LEAST CONFIDENCE WAS IN THE GEM WHICH SHOWS ANOTHER COLD FRONTAL
PASSAGE EARLY SATURDAY...WHILE THE GFS AND ECMWF KEEP DRY CONDITIONS
IN THE FORECAST THROUGH THE WEEKEND. THE DIFFERENCES IN THE GFS AND
ECMWF REALLY ONLY HAVE AN IMPACT ON TEMPERATURES THIS WEEKEND SINCE
BOTH MODELS ADVERTISE PERSISTENT DRY CONDITIONS. THE ECMWF STALLS
THE AFOREMENTIONED COOL FRONTAL BOUNDARY ACROSS THE ARKLAMISS
SATURDAY BEFORE WAVING IT BACK TO THE NORTH ON SUNDAY AS A WARM
FRONT...WHILE THE GFS PUSHES THE BOUNDARY FURTHER SOUTH INTO THE
NORTHERN GULF. THE DIFFERENCE IS NOT HUGE HOWEVER THE ECMWF SOLUTION
WOULD TEND TO WARMER TEMPERATURES ACROSS THE SOUTH FOR SATURDAY AND
SUNDAY...ALONG WITH THE POTENTIAL FOR LOW END POPS IN VICINITY OF
THE BOUNDARY. FOR NOW WILL OMIT MENTION OF ANY PRECIP CHANCES...BUT
WILL KEEP TEMPERATURES A BIT WARMER OUT OF RESPECT FOR THE BETTER
PERFORMING ECMWF IN THE LONGER RANGE.
DESPITE THE DIFFERENCES IN THE LONG RANGE GUIDANCE SUITE FOR THE
WEEKEND...ALL THE MODELS INDICATE PROGRESSION TO A MEAN TROUGH
BECOMING ESTABLISHED TO OUR WEST BY MONDAY MORNING. SIGNIFICANT
MOISTURE RETURN IS PROGGED TO DEVELOP AHEAD OF THIS SYSTEM...WITH
THE ECMWF INDICATING LOWER 70S DEW POINTS BEING PULLED NORTH ACROSS
THE ARKLAMISS AHEAD OF EVENTUAL COLD FRONTAL PASSAGE MON OR TUE. THIS
WILL DEFINITELY BE OUR NEXT CHANCE AT SEVERE WEATHER/LOCALLY HEAVY
RAINFALL AND WILL INTRODUCE THIS POTENTIAL IN THE HWO/GRAPHICS. /BK/
&&
.AVIATION...
MOSTLY MVFR CONDITIONS ARE EXPECTED ACROSS THE REGION
THROUGH THIS EVENING DUE TO LOW CEILINGS. SHOWERS AND THUNDERSTORMS
WILL INCREASE FROM ACROSS THE ENTIRE AREA THROUGH THE EVENING HOURS
AND INTO THE EARLY MORNING...DEGRADING FLIGHT CATS LOCALLY DOWN TO
IFR WHEN THE STORMS ARRIVE. SOME OF THE STORMS COULD BE QUITE STRONG
AND CAPABLE OF PRODUCING HAIL AND EXTREME TURBULENCE. EXPECT MOST OF
THE SIGNIFICANT PRECIP TO BE EXITING THE REGION TO THE EAST BY
DAYBREAK WEDNESDAY...ALTHOUGH LOW CLOUDS AND SOME FOG (MAINLY IFR)
WILL BE SLOW TO CLEAR OFF AFTER THE SUN COMES UP. ANTICIPATED LIGHT
TO MODERATE SURFACE EAST TO SOUTHEAST WINDS THROUGH TONIGHT TO
TRANSITION AROUND THE NORTHWEST BY WEDNESDAY MORNING. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 55 67 46 66 / 100 58 21 14
MERIDIAN 58 69 43 66 / 100 65 20 18
VICKSBURG 53 64 45 67 / 97 41 24 12
HATTIESBURG 65 75 52 70 / 100 74 37 11
NATCHEZ 55 62 45 67 / 96 52 34 8
GREENVILLE 50 62 41 63 / 97 23 16 20
GREENWOOD 50 64 41 64 / 100 36 16 19
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MSZ042>066-
072>074.
LA...NONE.
AR...NONE.
&&
19Hazardous weather outlook, Mar 29, 3:16 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 316 PM CDT TUE MAR 29 2011 ARZ074-075-LAZ007>009-MSZ018-019-025>041-302030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY- 316 PM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS...PORTIONS OF NORTHEASTERN LOUISIANA AND PORTIONS OF NORTHWESTERN AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. THE MAIN RISK FROM THESE STORMS WILL BE FROM HAIL TO THE SIZE OF QUARTERS BETWEEN 5 PM UNTIL WELL AFTER MIDNIGHT. THIS ACTIVITY WILL OCCUR NEAR AND AHEAD OF COLD FRONT THAT WILL CLEAR EAST OF THE AREA OF INTEREST EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS THE REGION STARTING MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TONIGHT. LAZ015-016-023>026-MSZ042>054-059-060-302030- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- 316 PM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING AS A FRONTAL SYSTEM MOVES ACROSS THE AREA. THE MAIN RISK WILL BE QUARTER TO HALF DOLLAR SIZED HAIL...ALTHOUGH DAMAGING WINDS GUSTS TO 60 MPH AND ONE OR TWO TORNADOES CANNOT BE RULED OUT...ESPECIALLY SOUTH OF INTERSTATE TWENTY. THE MOST LIKELY TIME FOR STORMS WILL BE FROM 5 PM THIS EVENING THROUGH MUCH OF THE OVERNIGHT HOURS. A RETURNING WARM FRONT WILL MOVE INTO SOUTHERN PORTIONS OF THE REGION THIS EVENING AS LOW PRESSURE DEVELOPS IN SOUTH LOUISIANA AND MOVES TOWARD SOUTHEAST MISSISSIPPI OVERNIGHT. THE STORMS SHOULD TAPER OFF FROM THE WEST EARLY WEDNESDAY MORNING AS AN ASSOCIATED COLD FRONT CLEARS TO THE EAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS THE REGION STARTING MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TONIGHT. MSZ055>058-061>066-072>074-302030- SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 316 PM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN AND CENTRAL MISSISSIPPI...SOUTH OF THE INTERSTATE TWENTY CORRIDOR. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. THE MAIN RISK WILL BE HAIL UP TO GOLF BALL SIZED HAIL AND DAMAGING WINDS GUSTS OF 65 MPH...ALONG WITH VERY HEAVY RAINFALL OF 2 TO 4 INCHES IN SHORT BURSTS WHICH COULD CAUSE LOCAL FLASH FLOODING. IN ADDITION...AT LEAST ONE OR TWO TORNADOES ARE POSSIBLE...ESPECIALLY ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR. THE MOST LIKELY TIME FOR STORMS WILL BE FROM 5 PM THIS EVENING THROUGH AT LEAST DAYBREAK WEDNESDAY. A RETURNING WARM FRONT WILL MOVE INTO THE HIGHWAY 84 CORRIDOR AS LOW PRESSURE DEVELOPS IN SOUTH LOUISIANA AND MOVES INTO SOUTHEAST MISSISSIPPI EARLY WEDNESDAY MORNING. THE STORMS SHOULD TAPER OFF FROM THE WEST BEFORE MIDDAY WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS THE REGION STARTING MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH WEDNESDAY MORNING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 50
In the hours before
Local storm report, Mar 29, 9:10 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
910 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL PINEVILLE 32.13N 89.40W
03/29/2011 E1.00 INCH SMITH MS FIRE DEPT/RESCUE
&&
DLLocal storm report, Mar 29, 9:17 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
917 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HAIL GREENWOOD 33.52N 90.19W
03/29/2011 E1.00 INCH LEFLORE MS LAW ENFORCEMENT
&&Local storm report, Mar 29, 9:25 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
925 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 5 S EUDORA 33.05N 91.26W
03/29/2011 E1.00 INCH CHICOT AR LAW ENFORCEMENT
&&
DLLocal storm report, Mar 29, 9:30 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
930 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL CRYSTAL SPRINGS 31.99N 90.36W
03/29/2011 E1.00 INCH COPIAH MS AMATEUR RADIO
ALSO 40 MPH WINDS REPORTED
&&Local storm report, Mar 29, 9:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
933 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG CRYSTAL SPRINGS 31.99N 90.36W
03/29/2011 COPIAH MS LAW ENFORCEMENT
TREES DOWN IN THE CITY
&&Local storm report, Mar 29, 9:35 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
935 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL PHILADELPHIA 32.77N 89.11W
03/29/2011 E1.00 INCH NESHOBA MS PUBLIC
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:00 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 60 min |
| Mar 29, 7:18 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 57 min |
| Mar 29, 7:22 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 53 min |
| Mar 29, 7:58 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 62 min |
| Mar 29, 8:00 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 45 min |
| Mar 29, 8:16 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 44 min |
| Mar 29, 8:27 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 63 min |
| Mar 29, 8:31 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton | 59 min |
| Mar 29, 8:46 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Madison, Rankin, Simpson | 74 min |
| Mar 29, 8:49 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 116 min |
| Mar 29, 9:01 PM CDT | Special Weather Statement | JAN | Carroll | 29 min |
| Mar 29, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 61 min |
| Mar 29, 9:31 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 44 min |
| Mar 29, 9:45 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 60 min |
| Mar 29, 9:55 PM CDT | Flash Flood Warning | JAN | Scott | 2 hr |
| Mar 29, 9:58 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 17 min |
| Mar 29, 10:09 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 21 min |
| Mar 29, 10:23 PM CDT | Flash Flood Warning | JAN | Claiborne, Warren | 2 hr |
| Mar 29, 10:39 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 3 hr |
| Mar 29, 11:45 PM CDT | Flash Flood Warning | JAN | Copiah, Simpson | 2 hr |
| Mar 29, 11:54 PM CDT | Flash Flood Warning | JAN | Scott | 3 hr |
| Mar 30, 12:39 AM CDT | Severe Thunderstorm Warning | JAN | Warren | 56 min |
| Mar 30, 1:01 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 15 min |
| Mar 30, 1:16 AM CDT | Special Weather Statement | JAN | Jefferson Davis, Lawrence | 29 min |
| Mar 30, 1:29 AM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 31 min |
| Mar 30, 1:31 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Madison, Sharkey, Warren, Yazoo | 22 min |
| Mar 30, 2:00 AM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 40 min |
| Mar 30, 3:15 AM CDT | Special Weather Statement | JAN | Forrest | 20 min |
| Mar 30, 4:34 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 29 min |
| Mar 30, 4:41 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 23 min |
| Mar 30, 6:25 AM CDT | Special Weather Statement | JAN | Madison | 30 min |
| Mar 30, 6:48 AM CDT | Special Weather Statement | JAN | Madison | 32 min |
| Mar 30, 6:54 AM CDT | Special Weather Statement | JAN | Marion | 31 min |
Nearby
Tornado Warnings in Mississippi, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.